MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. FIELDER XT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. FIELDER XT; PTCA GUIDE WIRE
Catalog Number AGP140302
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Registration number: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to known similar events, it was presumed that friction between the guide wire and heavily calcified lesion had most likely contributed to the tearing of the polymer jacket.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [malfunction and adverse effects] abrasion of the guide wire coating.
 
Event or Problem Description
It was reported that an asahi fielder xt was used in a plain old balloon angioplasty (poba) to treat a mildly tortuous, heavily calcified 90%-99% stenosis in the posterior tibial artery.During the procedure, about 16cm of its polymer jacket came off in the posterior tibial artery and was retained in the calcified lesion.A snare was used to retrieve the peeled polymer jacket, but the attempt was ended unsuccessfully.The patient was finally sent to surgery and they were able to retrieve almost everything but left some foreign body behind.The patient was reportedly fine after the procedure.

Brand Name
FIELDER XT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12317300
Report Number3003775027-2021-00143
Device Sequence Number14487379
Product Code DQX
UDI-Device Identifier04547327072861
UDI-Public(01)04547327072861(17)240229(10)210315A371
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberAGP140302
Device Lot Number210315A371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;